MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES
Model Number WA03300A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that when the drape was removed from the patient after a successfully completed therapeutic transurethral lithotripsy (tul) procedure, it was noticed that the patient had sustained a burn injury of approx.22.5-23.5 mm on one leg.It is assumed that the burn occurred when the light-guide cable was shortly placed on the patient after it had been removed from the scope.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, in the case at hand, there was no report of a malfunction of the affected device and, therefore, it can be assumed that the light-guide cable was in standard condition and the burn injury most likely resulted from the user placing the cable on the patient's leg after disconnecting it from the telescope.When the cable is used in a procedure, heat builds up in the cable.This is clearly stated as a warning in the instructions for use.However, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the light-guide cable without showing any abnormalities.The case will be closed from olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11371886
Report Number9610773-2021-00081
Device Sequence Number17071495
Product Code HBI
UDI-Device Identifier04042761082297
UDI-Public04042761082297
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA03300A
Device Catalogue NumberWA03300A
Device Lot Number201W0001
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;